Arkansas, 2020Flood in Arkansas, March 31, 2020
March 31, 2020 · NWS LZK · 1 event in 1 county or zone
Heavy rain brought flooding to the Petit Jean River at Danville 3/31/20.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain brought flooding to the Petit Jean River at Danville 3/31/20.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 31, 1:33 PM CST, 21 minutes earlier.
Area forecast discussion, Mar 31, 1:33 PM CST, 21 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
233 PM CDT Tue Mar 31 2020
.SHORT TERM...Today Through Thursday Night
Northerly winds will continue to carry cooler air into the state
through Wednesday morning, cooling the low temperature tomorrow
morning to the lower to mid 40s.
Upper level subsidence and surface high pressure will push
east/northeastward through Arkansas tonight through Thursday.
Surface wind will shift to come from the south, warming the
Wednesday high to the upper 60s and lower 70s. Clearer skies
Wednesday night will allow temperatures Thursday morning to cool to
the upper 40s. Persistent southerly flow will warm temperatures
Thursday afternoon to the upper 60s and lower 70s.
By late Thursday, a 500mb trough will move into the western CONUS
as a surface low pressure system approaches Arkansas from the west.
Rain and isolated thunderstorm chances will increase by Thursday
afternoon for the western part of the state.
&&
.LONG TERM...Thursday Night Through Tuesday
Models continue to advertise an overall progressive pattern with the
synoptic scale features in generally good agreement. There are some
timing differences with the individual features so a blend of model
solutions is preferred this afternoon.
Pattern initiates with deep troughing over the western united states
and subsequent downstream ridging over the Ohio Valley. In between
these two features will be a cold front extending from west Texas
and through the central plains. Moisture will be on the increase in
advance of the boundary which will be moving slowly as it runs into
the aforementioned upper ridge. As such, precipitation chances
return until the front pushes through early Saturday.
A much stronger trough/upper low will be located off the central
coast of California by late in the weekend with a low amplitude
ridge over the mid south. Several impulses embedded in the
prevailing flow will bring rounds of precipitation to the area. This
is where the timing and location differences come into play with the
solutions not in the best agreement.
Rainfall amounts do not appear to be overly excessive at this point
but there will be at least a chance of precipitation everyday
through the period. Severe weather parameters do not really come
together with the best chances seemingly just after the period
concludes.
Concerning temperatures, with the exception of Saturday, highs look
to average above normal for early April. Lows look to average real
close to where they should be for this time of year.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 42 67 48 69 / 0 0 0 10
Camden AR 44 72 51 73 / 0 0 0 10
Harrison AR 42 69 49 68 / 0 0 0 10
Hot Springs AR 44 71 50 72 / 0 0 0 10
Little Rock AR 44 71 49 72 / 0 0 0 10
Monticello AR 44 71 50 72 / 0 0 0 10
Mount Ida AR 42 71 51 71 / 0 0 0 20
Mountain Home AR 41 69 48 69 / 0 0 0 10
Newport AR 42 66 48 69 / 0 0 0 10
Pine Bluff AR 44 70 49 71 / 0 0 0 10
Russellville AR 42 72 50 73 / 0 0 0 20
Searcy AR 41 68 47 70 / 0 0 0 10
Stuttgart AR 43 69 48 70 / 0 0 0 10
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Short Term...SHELTON / Long Term...GOUDSWARD
Hazardous weather outlook, Mar 31, 4:00 AM CST, 9 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
500 AM CDT Tue Mar 31 2020
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-011000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
500 AM CDT Tue Mar 31 2020
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday Through Monday
Showers and storms will become more numerous Friday and Saturday as
a front moves into the area. At this time, the probability of strong
or severe storms is low. More unsettled weather is expected Sunday
through early next week with at least isolated storms possible.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
44/Cooper
Flood, Yell
- When
- March 31, 1:54 PM CST to 11:59 PM CST
- Where
- Yell County, 1.13 mi SE of Corinth to 1.79 mi W of Danville
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.059, -93.415
Heavy rain brought flooding to the Petit Jean River at Danville on 3/31/20.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Alabama, March 31, 2020EF2 · 22 events
- Damaging Winds in Georgia, March 31, 2020$549,000 · 70 kt wind · 14 events
- Tornadoes and Damaging Winds in Georgia, March 31, 20201 injured · $59,000 · EF1 · 9 events
- Tornadoes and Damaging Winds in Florida, March 31, 2020$54,000 · EF1 · 11 events
- Flood in North Dakota, March 31, 2020$250,000 · 1 event
- Damaging Winds in Mississippi, March 31, 2020$41,000 · 52 kt wind · 11 events
- Tornado and Damaging Winds in Mississippi, March 31, 2020EF1 · 3 events
- Tornadoes and Damaging Winds in Florida, March 31, 2020$1,000 · EF0 · 13 events
- Damaging Winds in Alabama, March 31, 202070 kt wind · 11 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, March 31, 20208 events
- Damaging Winds in Alabama, March 31, 2020$2,000 · 55 kt wind · 7 events
- Damaging Winds in South Carolina, March 31, 202050 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 880725.